MAUDE Adverse Event Report: ETHICON INC. MCRYL UD 27IN 2-0 S/A SH; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL UD 27IN 2-0 S/A SH; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number Y417H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The product upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Event or Problem Description
It was reported that a patient underwent a total knee procedure on (b)(6) 2019 and suture was used.During the procedure, the needle popped off of the suture.It is unknown how the procedure was completed and there were no patient adverse consequences reported.There is no additional information.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Device evaluation summary: one empty opened box and nine representative samples of product code y417, lot mjk835 were received for analysis.The complaint sample was not returned for evaluation.During the visual inspection of nine samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strands and no defects were observed.A functional test was performed and the pull force were above the minimum requirements.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the samples, no performance pull off suture needle was found, and the tested samples met the finished goods requirements.Representative samples returned to support investigation of 2 device issues captured in report 2210968-2019-88868.Analysis results have been included in follow up reports for each.

Brand Name
MCRYL UD 27IN 2-0 S/A SH
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9213476
Report Number2210968-2019-88869
Device Sequence Number2589265
Product Code GAN
UDI-Device Identifier10705031059139
UDI-Public10705031059139
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K960653
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberY417H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/14/2019
Initial Date Received by Manufacturer 09/24/2019
Supplement Date Received by Manufacturer10/21/2019
Initial Report FDA Received Date10/21/2019
Supplement Report FDA Received Date11/13/2019
Patient Sequence Number1